Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 3, NWS Aberdeen, SD

February 25, 20128 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Feb 25, 2012, 2:40 PM CST for 8 counties in South Dakota. It took effect at Feb 26, 2012, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2012, 2:40 PM CST (20:40 UTC)
In effect from
Feb 26, 2012, 6:00 AM CST
Expired
Feb 26, 2012, 2:49 PM CST
In force
9 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD

The radar

The Aberdeen radar (KABR), 172 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WWUS73 KABR 252040
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
240 PM CST SAT FEB 25 2012

...STRONG WINDS SUNDAY...

.LOW PRESSURE MOVING ALONG THE NORTH DAKOTA...SOUTH DAKOTA STATE
LINE WILL RESULT IN STRONG WINDS ACROSS THE FORECAST AREA SUNDAY.
STRONG WINDS ARE EXPECTED TO PERSIST THROUGH THE EVENING HOURS.

SDZ033>037-045-048-051-260845-
/O.NEW.KABR.WI.Y.0003.120226T1500Z-120227T0000Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
240 PM CST SAT FEB 25 2012 /140 PM MST SAT FEB 25 2012/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ SUNDAY. 

* TIMING...WINDS WILL PICK UP SUNDAY MORNING AND PERSIST
  THROUGHOUT THE DAY.

* WINDS...WIND SPEEDS OF 30 TO 40MPH WITH GUSTS IN EXCESS OF 55MPH
  ARE POSSIBLE THROUGHOUT THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
4 follow-up statements
762 
WWUS73 KABR 260243
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
843 PM CST SAT FEB 25 2012

...STRONG WINDS SUNDAY...

.LOW PRESSURE MOVING ALONG THE NORTH DAKOTA...SOUTH DAKOTA STATE
LINE WILL RESULT IN STRONG WINDS ACROSS THE FORECAST AREA SUNDAY.
STRONG WINDS ARE EXPECTED TO PERSIST THROUGH THE EVENING HOURS.

SDZ033>037-045-048-051-261445-
/O.EXT.KABR.WI.Y.0003.120226T1200Z-120227T0000Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
843 PM CST SAT FEB 25 2012 /743 PM MST SAT FEB 25 2012/

...WIND ADVISORY NOW IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM
CST /5 PM MST/ SUNDAY...

* TIMING...WINDS WILL PICK UP SUNDAY MORNING AND PERSIST 
  THROUGHOUT THE DAY. 

* WINDS...WIND SPEEDS OF 30 TO 40MPH WITH GUSTS IN EXCESS OF 
  50MPH ARE POSSIBLE THROUGHOUT THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TDK
260 
WWUS73 KABR 260921
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
321 AM CST SUN FEB 26 2012

...STRONG WINDS TODAY...

.LOW PRESSURE MOVING ALONG THE NORTH DAKOTA...SOUTH DAKOTA STATE
LINE WILL RESULT IN STRONG WINDS ACROSS THE FORECAST AREA TODAY.
STRONG WINDS ARE EXPECTED TO PERSIST THROUGH THE EVENING HOURS.

SDZ033>037-045-048-051-262130-
/O.CON.KABR.WI.Y.0003.120226T1200Z-120227T0000Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
321 AM CST SUN FEB 26 2012 /221 AM MST SUN FEB 26 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...WINDS WILL PICK UP THIS MORNING AND PERSIST 
  THROUGHOUT THE DAY. 

* WINDS...WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 
  50 MPH ARE POSSIBLE THROUGHOUT THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
485 
WWUS73 KABR 261640
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1040 AM CST SUN FEB 26 2012

...STRONG WINDS TODAY...

.LOW PRESSURE IN NORTHEAST SOUTH DAKOTA RESPONSIBLE FOR STRONG
WINDS ACROSS THE FORECAST AREA TODAY. STRONG WINDS ARE EXPECTED TO
PERSIST THROUGH THE EVENING HOURS.

SDZ033>037-045-048-051-270000-
/O.CON.KABR.WI.Y.0003.000000T0000Z-120227T0000Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
1040 AM CST SUN FEB 26 2012 /940 AM MST SUN FEB 26 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...STRONG WINDS WILL PERSIST THROUGHOUT THE DAY.

* WINDS...WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50
  MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
204 
WWUS73 KABR 262049
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
249 PM CST SUN FEB 26 2012

...STRONG WINDS SUBSIDING...

.STRONG WINDS WILL DIMINISH AS THE STORM SYSTEM PROGRESSES EAST.

SDZ033>037-045-048-051-262200-
/O.CAN.KABR.WI.Y.0003.000000T0000Z-120227T0000Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
249 PM CST SUN FEB 26 2012 /149 PM MST SUN FEB 26 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON.

$$

CONNELLY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:37 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Feb 25, 11:37 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1137 AM CST SAT FEB 25 2012

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

NO ADJUSTMENTS TO FORECAST THIS AM. WEAK WARM ADVECTION
TODAY...THOUGH COUNTERACTED BY SOUTHEAST SURFACE FLOW. SOUTHEAST
FLOW AND SNOWFIELD WILL WILL ALSO LIMIT THE MIXING OF 50KT WINDS
AT 3KFT OVER WESTERN COUNTIES...AND ANTICIPATE THEY WOULD ONLY
PUSH ADVISORY LEVEL FOR A FEW HOURS THIS AFTERNOON AT WORST.
SURFACE LOW TRACK REMAIN FAIRLY CONSISTENT...WITH 12Z SUITE OF
GUIDANCE A LITTLE FARTHER SOUTH. BUFKIT PROFILES SUGGESTING MAIN
IMPACT WILL BE FROM COLD ADVECTION SNOW SHOWERS SUNDAY IN CONCERT
WITH 50KTS OF WESTERLY LOW LEVEL FLOW RESULTING IN LOCALIZED
REDUCED VISIBILITY.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...SATURDAY THROUGH MONDAY
THERE ARE SEVERAL ISSUES DURING THE SHORT TERM...MAINLY WITH WHAT
KIND OF HEADLINE WILL BE NEEDED OVER THE NEXT COUPLE OF DAYS.

WINDY CONDITIONS ARE EXPECTED TO DEVELOP TODAY ACROSS MOST OF THE
REGION. THE STRONGEST WINDS SHOULD OCCUR ALONG THE MISSOURI RIVER
WHERE THEY MAY BRIEFLY EXCEED WIND ADVISORY CRITERIA. THE 7Z LAMP
GUIDANCE IN KMBG IS SHOWING A ONE HOUR WIND GUST OF 40 KNOTS AT
20Z. AFTER COORDINATION WITH SURROUNDING WFOS...WILL HOLD OFF ON
ISSUING A WIND ADVISORY AT THIS TIME.

THE NEXT ISSUE FOR THE SHORT TERM IS WHAT KIND OF AN ADVISORY IS
NEEDED LATE TONIGHT/SUNDAY. THE SERF HAS BEEN VERY CONSISTENT WITH
BRING LIGHT SNOW ACROSS THE CWA DURING THE OVERNIGHT HOURS. IN
FACT...A FEW HI-RES MODELS ARE SUGGESTING AN INCH OF SNOW COULD BE
POSSIBLE ON THE WEST SIDE OF THE PRAIRIE COTEAU. WITH THE HALF KM
WINDS AROUND 30 TO 35 KNOTS ALONG WITH FALLING SNOW...THIS WILL
LIKELY REDUCE VISIBILITIES TO AROUND A HALF MILE. THE 21Z AND 03Z
SERF HAS BEEN CONSISTENT WITH SHOWING A 20 PROBABILITY OF SURFACE
VISIBILITIES FALLING TO 1/2SM ALONG THE I-29 CORRIDOR BY 9Z
SUNDAY. WINDS ARE EXPECTED TO INTENSIFY ON SUNDAY...ESPECIALLY IN
THE SOUTHERN HALF OF THE CWA. A WIND ADVISORY LOOKS LIKE A GOOD
BET...BUT WITH THE POSSIBILITY OF CAA SNOW ALONG THE ND/SD
BORDER...WILL HOLD OFF ON ISSUING A WIND ADVISORY/WINTER WEATHER
ADV. OBVIOUSLY...NO CAA SNOW...A WINTER WEATHER ADV. WILL NOT BE
NEEDED.

THE LAST ISSUE TO CONSIDER IS WHEN TO ISSUE A WINTER STORM
WATCH FOR THE STORM SYSTEM THAT BEGINS AS EARLY AS MONDAY
AFTERNOON. WILL CONTINUE THE SPECIAL WEATHER STATEMENT FOR
NOW...BUT A WINTER STORM WATCH COULD BE ISSUED WITHIN THE NEXT 24
HOURS. STAY TUNED.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

MAIN FORECAST CHALLENGE IS SNOW AMOUNTS RELATED TO MAJOR WINTER
STORM MONDAY NIGHT THROUGH WEDNESDAY.

EXCEPTIONAL AGREEMENT BETWEEN GLOBAL AND REGIONAL NUMERICAL
WEATHER PREDICTION MODELS CONTINUES EARLY THIS MORNING. TWO
VIGOROUS OPEN UPPER LEVEL SHORT-WAVE TROUGHS ARE FORECAST TO
MERGE INTO ONE MAJOR CLOSED LOW OVER THE NRN GREAT BASIN LATE-DAY
MONDAY. STRONG SLY/SELY SFC FLOW AHEAD OF THIS FEATURE WILL BEGIN TO
ADVECT IN MOISTURE FROM A WIDE OPEN GULF OF MEXICO MONDAY NIGHT.
COPIOUS AMOUNTS OF GULF MOISTURE WILL STREAM NORTHWARD FROM THE
SRN PLAINS AND BE FORCED UP AND OVER LOW LEVEL COLD AIR IN PLACE
OVER THE NRN PLAINS LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING.
THIS LONG LIVED UPGLIDE/TROWAL SCENARIO IS EXPECTED TO COMBINE
WITH MID AND UPPER LEVEL ATMOSPHERIC INSTABILITY TO CREATE A NEAR
PERFECT SNOW MAKING MACHINE. INCREASED SNOW CHANCES TO CATEGORICAL
FOR MANY AREAS MONDAY NIGHT THROUGH TUESDAY NIGHT GIVEN THE
EXTRAORDINARY MODEL AGREEMENT. STRONG PRESSURE GRADIENT ASSOCIATED
WITH DEEP SFC LOW WILL ADD STRONG WINDS TO THE MIX. 40-45KTS AT
H85 ON THE BACK/WEST SIDE OF THE LOW ARE PROGGED TUESDAY
NIGHT...POTENTIALLY LEADING TO WIDESPREAD BLIZZARD CONDITIONS.

STILL QUITE A BIT OF TIME FOR THINGS TO CHANGE IN TERMS OF WHERE
THE HEAVIEST SNOW WILL FALL. CURRENT MODEL CONSENSUS GENERATING
BETWEEN 1.0 AND 1.5 OF SNOW WATER EQUIVALENT. THAT WOULD TRANSLATE
TO WELL OVER A FOOT FOR MANY LOCATIONS...LEADING TO MAJOR IMPACTS
TO TRAVEL AND/OR ANY OUTDOOR ACTIVITIES.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

HIGH CLOUDS WILL CONTINUE TO SKIRT THE MBG AND ABR TERMINALS THIS
AFTERNOON AND EVENTUALLY BEGIN TO INCREASE IN COVERAGE. SOUTH-
SOUTHEASTERLY WINDS WILL ALSO INCREASE TO 20-30 KTS THROUGH THE
DAY...ESPECIALLY AT MBG AND PIR. A WINDSHIFT SHOULD OCCUR AT MBG
AND PIR JUST AFTER MIDNIGHT AND RELAX SLIGHTLY BEFORE INCREASING
AGAIN AND BECOMING WESTERLY THROUGH THE REMAINDER OF THE PERIOD.
THE WINDSHIFT WILL HOLD OFF AT ABR AND ATY UNTIL 12Z ON SUNDAY.
SNOW SHOWERS WILL DEVELOP ON SUNDAY...ESPECIALLY AT MBG AND
ABR...AND SHOULD CONTINUE THROUGH THE REMAINDER OF THE
PERIOD...POSSIBLY RESULTING IN REDUCED VSBYS AT TIMES. MVFR/IFR
STRATUS IS ALSO POSSIBLE AT KABR AND KATY AFTER 06Z SUNDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...CONNELLY
SHORT TERM...SD
LONG TERM...CHURCH
AVIATION...TVT

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Feb 25, 7:43 AM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
743 AM CST SAT FEB 25 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-261345-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
743 AM CST SAT FEB 25 2012 /643 AM MST SAT FEB 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS ARE EXPECTED TO DEVELOP TODAY ACROSS MOST OF THE
REGION. THE STRONGEST WINDS HOWEVER ARE EXPECTED FOR LOCATIONS
ALONG AND WEST OF THE MISSOURI RIVER WHERE GUSTS COULD REACH 45 MPH.

THE COMBINATION OF LIGHT SNOW AND GUSTY WINDS TONIGHT COULD RESULT
IN REDUCTION IN VISIBILITIES...ESPECIALLY FOR LOCATIONS ALONG THE
I-29 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WESTERLY WINDS ARE EXPECTED ON SUNDAY WITH SUSTAINED WINDS
OF 20 TO 30 MPH POSSIBLE. WIND GUSTS COULD EXCEED 45 MPH AT TIMES.
WITH LIGHT SNOW POSSIBLE FOR LOCATIONS NORTH OF HIGHWAY 14...THE
STRONG WINDS WILL LIKELY PRODUCE AREAS OF BLOWING SNOW WITH A
REDUCTION IN VISIBILITIES. LUCKILY...LITTLE ACCUMULATING SNOW IS
EXPECTED AT THIS TIME.

ANOTHER STORM SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS ON TUESDAY
AND WEDNESDAY WITH SIGNIFICANT ACCUMULATING SNOW POSSIBLE. THE
LATEST INDICATIONS ARE THAT THE MAJORITY OF THE REGION COULD SEE
SNOWFALL AMOUNTS IN EXCESS OF 8 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Feb 25, 2:24 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
224 PM CST SAT FEB 25 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-261000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
224 PM CST SAT FEB 25 2012 /124 PM MST SAT FEB 25 2012/

...MAJOR WINTER STORM TO BRING NUMEROUS IMPACTS TO THE REGION
MONDAY NIGHT THROUGH WEDNESDAY...

A MAJOR WINTER STORM WILL MOVE ACROSS THE NORTHERN PLAINS LATE
MONDAY NIGHT THROUGH WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO
GENERATE HEAVY SNOW...FREEZING PRECIPITATION...AND STRONG WINDS FOR
MOST OF THE REGION.

STRONG LOW PRESSURE WILL MOVE OUT OF THE ROCKIES LATE MONDAY
NIGHT AND TRACK ACROSS NEBRASKA AND INTO NORTHERN IOWA BY
WEDNESDAY MORNING. THIS TRACK COMBINED WITH AMPLE MOISTURE FROM
THE GULF OF MEXICO WILL CAUSE SNOW TO DEVELOP MONDAY NIGHT AND
INCREASE IN INTENSITY ACROSS THE AREA TUESDAY INTO WEDNESDAY.
ALTHOUGH THE EXACT TIMING AND STRENGTH OF THE STORM IS
UNCERTAIN...THE POTENTIAL EXISTS FOR THE REGION TO EXPERIENCE ITS
FIRST MAJOR WIDESPREAD STORM OF THE SEASON.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
WEATHER RELATED UPDATES. THIS SYSTEM HAS THE POTENTIAL TO BRING
MAJOR IMPACTS TO THE ENTIRE REGION.

JRS

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 2:24 PM CSTWinter Weather AdvisoryABRBrown, Campbell, Clark, Codington, Corson, Day and 12 more25 hr

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.